MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL DISTAL AUGMENT CEMENTED SIZE 5, 5+ 5 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL DISTAL AUGMENT CEMENTED SIZE 5, 5+ 5 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Embolism/Embolus (4438)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient reported cough, shortness of breath, rib pain, back pain, nausea/vomiting, and diarrhea which progressed to difficulty breathing and the patient was hospitalized approximately three weeks post implantation with pulmonary embolism and pneumonia.These issues were resolved approximately seven months later with medical treatment.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-00903, 0001822565-2022-00904, 0001822565-2022-00906, 0001822565-2022-00907, 0001822565-2022-00908, 0001822565-2022-00909, 0001822565-2022-00910, 0001822565-2022-00911, 0001822565-2022-00912, and 3007963827-2022-00079.Medical product: femur cemented standard right size 5 item# 42504605802 lot# 64541285.Femoral posterior augment cemented size 5, 5+ 5 mm thickness, item# 42556805805, lot# 64468789.Femoral central cone size medium, item# 42545001012, lot# 64470406.Stem extension straight splined uncemented 14 mm diameter +135 mm length, item# 42560113514, item# 64542409.Tibia fixed cemented right size d stem extension use required, item# 42542006702, lot# 64207430.Tibial augment cemented half block right medial size cd 5 mm thickness, item# 42555803405, lot# 64353978.Tibial augment cemented half block right lateral size cd 5 mm thickness, item# 42555803205, lot# 64333007.Tibial central cone size x-small, item# 42545000510, lot# 64189844.Stem extension 3mm offset splined uncemented 11 mm diameter +135 mm length, item# 42560313511, lot# 64559287.Articular surface fixed bearing (cps) right 14 mm height, item# 42522600414, lot# 64525555.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.It was reported a patient had a revision of a total knee arthroplasty.Subsequently, approximately three weeks later, required medical intervention for pneumonia and a pulmonary embolism.Procedural related complications are influenced by the "type of surgery, patients pre-existing comorbid state, and perioperative management." pneumonia is a well-known postoperative complication that typically requires medical intervention and possibly even hospitalization for more aggressive medical management.During the immediate post-operative period for a period of two hours, the protective reflexes are depressed, and the patient can aspirate.Typically, the reason for postoperative pneumonia is the aspiration of subglottic secretions containing bacteria.Once the bacteria enter the respiratory tract they can replicate if the conditions are right and advance into aspiration pneumonia.Patient that has a known history of respiratory or lung diseases i.E., copd or immune suppressed are at increased risk for developing this complication.Pneumonia is a procedural related complication resulting from intubation during the procedure.As the complaint indicates a postoperative complication of pneumonia developed, it can be implied that medical intervention was completed.Procedural related complications are influenced by the "type of surgery, patients pre-existing comorbid state, and perioperative management." if a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.As the complaint indicated the patient developed a post-operative complication, it can be implied medical intervention was completed to treat the pe.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL DISTAL AUGMENT CEMENTED SIZE 5, 5+ 5 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13942569
Report Number0001822565-2022-00905
Device Sequence Number6506066
Product Code JWH
UDI-Device Identifier00889024556720
UDI-Public(01)00889024556720(17)291130(10)64602337
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42556605805
Device Lot Number64602337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite